Systemic treatment-induced gastrointestinal toxicity: incidence, clinical presentation and management

 
This item is provided by the institution :

Repository :
Annals of Gastroenterology
see the original item page
in the repository's web site and access all digital files if the item*
share




2012 (EN)
Systemic treatment-induced gastrointestinal toxicity: incidence, clinical presentation and management (EN)

Katsanos, Konstantinos
Pavlidis, Nicholas
Pentheroudakis, George
Boussios, Stergios

The toxicity of cancer chemotherapy is among the most important factors limiting its use. Clear delineation and communication of benefits and risks is an essential component of treatment decisions. Gastrointestinal toxicity during chemotherapy is frequent and contributes to dose reductions, delays and cessation of cancer treatment. The development of intervention strategies that could eliminate an expected side effect of chemotherapy is vital. Physiologic changes that can increase the toxicity of chemotherapy are decreased stem cell reserves, decreased ability to repair cell damage, progressive loss of body protein, and accumulation of body fat. Symptoms only arise when physiological functions are altered. The gastrointestinal symptoms arising during cancer chemotherapy can often be cured if newly acquired, and if gastrointestinal physiological deficits are identified. Developing new chemotherapy regimens with similar efficacy but less toxicity should be a priority for future research.Keywords chemotherapy, gastrointestinal toxicity, cancerAnn Gastroenterol 2012; 25 (2): 106-118 (EN)

info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion

Ελληνική Γαστροεντερολογική Εταιρία (EL)
Hellenic Society of Gastroenterology (EN)

2012-04-11


Hellenic Society of Gastroenterology (EN)

1792-7463
1108-7471
Annals of Gastroenterology; Volume 25, No 2 (2012); 106 (EN)



*Institutions are responsible for keeping their URLs functional (digital file, item page in repository site)